Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Switching from Sustiva + Truvada to Viramune + Truvada
Apr 6, 2006

Hello and thank you so much for contributing your time, knowledge and experience to so many people.

I have been taking Sustiva and Truvada for about a year now and have always had difficulty staying asleep with this regimen. In addition, I feel like I'm not quite myself since taking this combination. My mind is somewhat cloudy, I'm less confident and kind of agitated at times. I work in the computer field and there are occasions when I have to respond to some issue in the middle of the night - which terrifies me because a few times I've had to go into the office in the middle of the night and I've been in a complete mental fog - barley able to produce a cohesive thought.

I was hoping the effects would wear off over time, but after a year there does not appear to be an end in sight.

I am considering a switch to Viramune and Truvada but am worried about Viramune possibly being more risky in terms of developing resistance than Sustiva.

Can you please provide any insight or opinions you may have regarding this? I would love to get off of ther Sustiva and get my brain feeling back to normal, but I certainly don't want to risk a greater chance of resistance.

Thanks very much for your help.

Response from Dr. Henry

The barrier to resistance for Viramune is fairly similar to that for Sustiva so I would not worry alot about the particular aspect of the switch. Viramune has less central nervous system (including sleep) disturbance related side effects than Sustiva so that is a plus. It has a different profile for side effects (rash, liver, hypersensitivity type reactions) so a switch needs to be be carefully monitored but generally goes OK. A boosted protease inhibitor is another option for switching. KH



Previous
Shoulder replacement surgery in HIV+ male 56 years old
Next
Interest in pharmaceutical grade of uridine for lipoatrophy

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement